Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 95, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 27, 2020, 4:50 PM CST for Hancock County, Pearl River County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2020, 4:50 PM CST (22:50 UTC)
- Expired
- Nov 27, 2020, 5:15 PM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
619
WFUS54 KLIX 272250
TORLIX
MSC045-109-272315-
/O.NEW.KLIX.TO.W.0095.201127T2250Z-201127T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
450 PM CST Fri Nov 27 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northern Hancock County in southern Mississippi...
South central Pearl River County in southern Mississippi...
* Until 515 PM CST.
* At 450 PM CST, a severe thunderstorm capable of producing a tornado
was located near Picayune, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Hancock and south central Pearl River Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3049 8965 3056 8965 3062 8940 3044 8939
TIME...MOT...LOC 2250Z 269DEG 11KT 3053 8962
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
PGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 27, 4:47 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 27, 4:47 PM CST, 3 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 447 PM CST Fri Nov 27 2020 .SHORT TERM (Tonight through Monday)... The active southern branch of the jetstream over our region will have a shortwave trough moving out of central and east Texas across the lower Mississippi valley tonight. Upper level divergence (well defined in satellite imagery) ahead of this shortwave and moisture/low level wind convergence near a frontal boundary over the northern portion of the forecast area will continue to support showers and thunderstorms pushing east to southeast with a cold front this evening and at least the early overnight. One apparent brief tornado occurred in the Percy Quin State Park/McComb/Pike County Airport area around 3 pm, and cannot rule out a few more strong to possibly severe thunderstorms going into the evening hours. The progressive nature of most of the storms should limit the heavy rainfall amounts, however a few line segments could possibly briefly stall or reform in the same locations resulting in some minor flooding. The frontal boundary should push off the coast overnight and persist over the nearshore waters into Saturday. Saturday should be a day between systems as the strong strong mid/upper low/ shortwave trough moves east across the southern high plains. Some scattered showers are expected at times mainly over western and southern areas with more isolated activity towards southern Mississippi. The shortwave trough will move east across the remainder of the southern plains and lower Mississippi valley Saturday night and Sunday with a strengthening surface low moving from the upper Texas coast northeastward across southeast Louisiana and southeast Mississippi. The same forecast concerns and impacts apply from the last few days - how much of a warm sector/front will return northward from the Gulf coastal areas and support severe thunderstorm development. The highest confidence area is in coastal areas and offshore while a more widespread heavy rainfall event is likely. Rainfall amounts through Sunday are expected to be mostly in the 2 to 4 inch range, however locally higher amounts of 5 inches or greater cannot be ruled out. It is still premature to issue a Flash Flood Watch, but that may be necessary at some point. The strong cold front is expected to sweep through the forecast area Sunday afternoon and end the threat of thunderstorms and heavy rain from west to east by late afternoon/early evening. Much colder air with a large high pressure ridge will then build into the region Sunday night into Monday. This will cause temperatures to plunge with lows Sunday night in the 40s, highs Monday in the low to mid 50s and lows Monday night ranging from the upper 20s to lower 30s over areas along and north of the I-10/12 corridor to the mid 30s to near 40 over areas south of I-10 and Lake Pontchartrain in southeast Louisiana. .LONG TERM (Tuesday through Friday)... The large and deep mid/upper level low and trough across the eastern U.S. early Tuesday will lift northeast through the day Tuesday and Tuesday night across the northeast states and eastern Canada. The models then differ in a secondary shortwave trough/upper lows that develops in the southwest U.S. and also the northern to central plains. Tuesday and Wednesday should remain mostly dry until late Wednesday or Wednesday night when the next shortwave trough may have enough moisture return and over- running to cause a few showers to develop from the western Gulf coast to the lower Mississippi valley. Better rain chances appear to be Wednesday night through Thursday evening, but there is a lot of uncertainty on this system as the GFS is fairly weak while the ECMWF indicates heavy rainfall potential. After a slight warmup Wednesday and Thursday, another blast of colder air is likely on Friday. && .AVIATION... MVFR to VFR conditions should persist into the evening due to a combination of lower cloud decks and/or lower visibility in rain. Another round of lower clouds and some lower visibilities as well are expected tonight into Saturday morning, although there should not be as much fog, but mostly the low clouds and more precipitation around at least before midnight. && .MARINE... Light onshore flow continues across all marine zones this afternoon, however a weak frontal boundary will push south into naershore waters tonight and persist into Saturday and Saturday night. Light to perhaps moderate northeast winds will develop as the front passes. A few thunderstorms along could be severe, with locally strong winds of 34 knots or greater possible along with increased waves/seas within the proximity of any storm activity. A cold front will race east across the region late Saturday and early Sunday, bringing with it another round of severe thunderstorms. In this time frame, strong wind gusts and waterspouts will be the main threats, but will exit to the east around early/mid afternoon on Sunday. Beyond Sunday, strong winds will build in behind the front with a steady increase in waves/seas into early next week. Expect a high chance of Small Craft Advisory highlights as strong winds and wave/seas peaking to at least 7-11 feet for outer 20-60nm zones. Winds and seas subside going into mid-week with persistent NW winds steadily diminishing with time. && .PRELIMINARY POINT TEMPS/POPS... MCB 61 69 58 69 / 80 20 90 90 BTR 62 69 60 71 / 80 40 90 90 ASD 62 71 59 73 / 70 30 80 90 MSY 65 70 64 73 / 60 40 80 80 GPT 64 71 61 72 / 80 30 80 90 PQL 62 73 59 74 / 70 20 70 90 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && 22/TD
In the hours before
Special weather statement, Nov 27, 11:06 AM CST, 5 hours 44 minutes before
Special Weather Statement National Weather Service New Orleans LA 1106 AM CST Fri Nov 27 2020 LAZ035-036-MSZ068-069-271745- East Feliciana-West Feliciana-Wilkinson-Amite- 1106 AM CST Fri Nov 27 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA AND NORTHWESTERN EAST FELICIANA PARISHES...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES... At 1106 AM CST, a strong thunderstorm was located over Wakefield, or near St. Francisville, moving northeast at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Jackson, St. Francisville, Centreville, Wilson, Norwood, Wakefield and Spillman. If outdoors, consider seeking shelter inside a building. LAT...LON 3079 9143 3090 9150 3117 9110 3094 9094 TIME...MOT...LOC 1706Z 240DEG 22KT 3088 9140 PG
Special weather statement, Nov 27, 11:43 AM CST, 5 hours 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1143 AM CST Fri Nov 27 2020
LAZ035-036-MSZ068-069-271830-
East Feliciana-West Feliciana-Wilkinson-Amite-
1143 AM CST Fri Nov 27 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEST FELICIANA AND
NORTHEASTERN EAST FELICIANA PARISHES...SOUTHEASTERN WILKINSON AND
SOUTHWESTERN AMITE COUNTIES...
At 1143 AM CST, a strong thunderstorm was located near Norwood, or 9
miles north of Jackson, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Liberty, Centreville, Wilson, Norwood and Felps.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3101 9071 3100 9077 3100 9083 3098 9085
3089 9120 3099 9126 3125 9085
TIME...MOT...LOC 1743Z 243DEG 22KT 3097 9116
PGSpecial weather statement, Nov 27, 12:28 PM CST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1228 PM CST Fri Nov 27 2020
MSZ069-070-271915-
Pike-Amite-
1228 PM CST Fri Nov 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PIKE AND
SOUTHEASTERN AMITE COUNTIES...
At 1228 PM CST, a strong thunderstorm was located 7 miles north of
Felps, or 7 miles southwest of Liberty, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Liberty, Magnolia and Gillsberg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3104 9043 3100 9089 3100 9095 3113 9100
3133 9055
TIME...MOT...LOC 1828Z 249DEG 21KT 3108 9090
PGSpecial weather statement, Nov 27, 3:33 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
333 PM CST Fri Nov 27 2020
LAZ039-071-MSZ070-071-272200-
Washington-Northern Tangipahoa-Pike-Walthall-
333 PM CST Fri Nov 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WASHINGTON
PARISH...WALTHALL AND EASTERN PIKE COUNTIES...
At 333 PM CST, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Ruth to 6 miles
northwest of Tylertown to near Mount Herman. Movement was east at 40
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Tylertown, Salem, Dexter, Mount Herman and Angie.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3114 9000 3113 8994 3107 8992 3107 8984
3101 8984 3100 8981 3091 8984 3094 9038
3116 9032 3135 9039 3135 9011
TIME...MOT...LOC 2133Z 265DEG 34KT 3130 9028 3117 9024 3102 9028
PGLocal storm report, Nov 27, 3:59 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CST FRI NOV 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 S MCCOMB 31.19N 90.47W
11/27/2020 PIKE MS EMERGENCY MNGR
POSSIBLE TORNADO REPORTED SOUTH OF MCCOMB. TREES REPORTED
DOWN IN PERCY QUIN STATE PARK AND ACROSS HIGHWAY 48.
HANGAR AND AIRCRAFT DAMAGED AT MCCOMB AIRPORT.
&&
PGRIGSBYSpecial weather statement, Nov 27, 4:20 PM CST, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
420 PM CST Fri Nov 27 2020
LAZ039-MSZ071-077-272300-
Washington-Walthall-Pearl River-
420 PM CST Fri Nov 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON PARISH...
SOUTHEASTERN WALTHALL AND NORTHWESTERN PEARL RIVER COUNTIES...
At 419 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Goss to near Pickwick to near
Franklinton. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bogalusa, Franklinton, Varnado, Enon, Crossroads, Dexter and Angie.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3107 8992 3107 8984 3100 8983 3100 8975
3101 8950 3069 8977 3072 9025 3075 9026
3114 8995
TIME...MOT...LOC 2219Z 267DEG 23KT 3132 8987 3118 8985 3079 9017
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:35 PM CST | Special Weather Statement | LIX | Stone | 55 min |
| Nov 26, 6:54 PM CST | Special Weather Statement | LIX | Hancock | 36 min |
| Nov 26, 7:29 PM CST | Special Weather Statement | LIX | Harrison | 46 min |
| Nov 26, 8:21 PM CST | Special Weather Statement | LIX | Jackson | 54 min |
| Nov 26, 8:43 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 32 min |
| Nov 27, 3:38 AM CST | Dense Fog Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 5 hr |
| Nov 27, 11:43 AM CST | Special Weather Statement | LIX | Amite | 47 min |
| Nov 27, 12:28 PM CST | Special Weather Statement | LIX | Amite | 47 min |
| Nov 27, 3:33 PM CST | Special Weather Statement | LIX | Walthall | 27 min |
| Nov 27, 4:43 PM CST | Tornado Warning | LIX | Pearl River | 20 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.